Alert archive / Nebraska / River Flood Warnings in 2014

River Flood Warning 2, NWS North Platte, NE

June 6, 2014Deuel County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 6, 2014, 9:40 AM MDT for Deuel County, Keith County, Nebraska. It took effect at Jun 8, 2014, 12:00 PM MDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 9:40 AM MDT (15:40 UTC)
In effect from
Jun 8, 2014, 12:00 PM MDT
Expired
Jun 12, 2014, 9:40 AM MDT
In force
4 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Deuel County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River at Roscoe (RSON1). The gauge peaked at 9.22 ft at Jun 10, 2014, 10:00 AM MDT.

actionminormoderate68101206/0706/0806/0906/1006/1106/1206/13
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06764880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WGUS43 KLBF 061540
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1040 AM CDT FRI JUN 6 2014

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...

SOUTH PLATTE RIVER NEAR ROSCOE AFFECTING DEUEL AND KEITH COUNTIES.
  
.SNOWMELT RUNOFF FROM THE HEADWATERS OF THE SOUTH PLATTE
RIVER...ALONG WITH RECENT AND FORECAST RAINFALL WILL CAUSE THE RIVER
TO CONTINUE RISING OVER THE NEXT SEVERAL DAYS. NEAR ROSCOE...THE
SOUTH PLATTE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE
SUNDAY...THEN CREST BETWEEN 9.0 AND 9.5 FEET ON MONDAY
AFTERNOON...WHICH IS MINOR FLOODING. THE RIVER IS FORECAST TO STAY
ABOVE FLOOD STAGE INTO NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

&&

NEC049-101-071540-
/O.NEW.KLBF.FL.W.0002.140608T1800Z-000000T0000Z/
/RSON1.1.RS.140608T1800Z.140609T1200Z.000000T0000Z.NO/
940 AM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH PLATTE RIVER NEAR ROSCOE.
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  8:30 AM FRIDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 9.2 FEET BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR FLOODING OF AGRICULTURAL 
  LAND ALONG THE RIVER. 

&&

LAT...LON  4111 10170 4114 10170 4112 10135 4110 10135

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:50 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 6, 5:50 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 AM CDT FRI JUN 6 2014

.SYNOPSIS...
ISSUED AT 359 AM CDT FRI JUN 6 2014

H5 ANALYSIS THIS MORNING HAS A FAIRLY ZONAL PATTERN ACROSS THE
WESTERN AND CENTRAL CONUS. ELONGATED HIGH PRESSURE WAS ANCHORED
ALONG THE SRN TIER OF STATES. AN AREA OF LOW PRESSURE WAS NOTED
OVER NR SASKATCHEWAN. THIS FEATURE IS EXPECTED TO DEEPEN AS IT
TRACKS TOWARD HUDSON BAY OVER THE NEXT 24 TO 36 HRS. BEHIND THIS
FEATURE...A TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS THE NORTH
CENTRAL CONUS...WITH A DECENT COLD FROPA EXPECTED ACROSS THE NRN
PLAINS OVER THE NEXT 24 HRS. AT THE SURFACE...A COLD FRONT
EXTENDED FROM NORTHWESTERN MINNESOTA...INTO CENTRAL SD...INTO
EAST CENTRAL WYOMING. A COUPLE OF CONVECTIVE COMPLEXES WERE
IMPACTING THE CENTRAL AND NRN PLAINS THIS MORNING. THE FIRST WAS
OVER NWRN SD AND A SECOND EXTENDED FROM EAST CENTRAL COLORADO
INTO NWRN KS. AS OF 3 AM CDT...UNDER MOSTLY CLEAR
SKIES...TEMPERATURES RANGED FROM 53 AT NORTH PLATTE TO 63 AT
OGALLALA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CDT FRI JUN 6 2014

SHORT TERM FORECAST CHALLENGES ARE PRECIPITATION CHANCES IN
ASSOCIATION WITH AN APPG COLD FRONT AND MID LEVEL
DISTURBANCE...THEN TEMPERATURES. FOR TODAY...AN APPROACHING COLD
FRONT IS EXPECTED TO APPROACH NORTHWESTERN NEBRASKA...AND IS
EXPECTED TO BE POSITIONED ACROSS THE NORTHERN PANHANDLE INTO
WESTERN PORTIONS OF CHERRY COUNTY BY 00Z SATURDAY. AT THE SAME
TIME...AN APPROACHING MID LEVEL DISTURBANCE FROM WYOMING AND JET
STREAK ACROSS THE DAKOTAS...WILL INCREASE LIFT ACROSS WESTERN
NEBRASKA THIS MORNING...TRANSITIONING EAST THIS AFTERNOON. WITH
SURFACE HEATING...AND SOME RESPECTABLE DEEP LAYER WIND
SHEAR...THERE IS A THREAT FOR SOME SEVERE STORMS LATER TODAY. THE
THREAT WILL BE MOST PRONOUNCED SOUTH OF THE FRONT...OR GENERALLY
SOUTH OF A LINE FROM ANTIOCH TO CODY. CAPES SOUTH OF THIS
FEATURE...WILL REACH 1000 TO 2000 J/KG LATER THIS
AFTERNOON...COUPLED WITH DEEP LAYER SHEAR OF 30 TO 40 KTS...COULD
MAKE FOR SOME STRONG TO MARGINALLY SEVERE STORMS LATER THIS
AFTERNOON AND EVENING. STORM SEVERITY WILL DIMINISH QUICKLY NORTH
OF THE FRONT THIS EVENING INTO THE OVERNIGHT HRS WITH SHOWERS A
THREAT LATE INTO THE OVERNIGHT. MUCH COOLER AIR WILL PUSH INTO
THE FORECAST AREA OVERNIGHT WITH H85 TEMPS AS LOW AS 4C OVER THE
NERN NEBRASKA PANHANDLE. FORTUNATELY CLOUD COVER AND LOW LEVEL
MOISTURE...SHOULD PREVENT TEMPS FROM REACHING THE LOWER 40S IN
THE NORTHWEST TONIGHT. EVEN WITH THE CLOUD COVER...OVERNIGHT LOWS
WILL BE IN THE UPPER 40S TO LOWER 50S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 AM CDT FRI JUN 6 2014

UNSEASONABLY COOL AND WET WEEKEND WITH A SLOW WARM UP TO MORE
SEASONAL TEMPS NEXT WEEK.

CANADIAN HIGH PRESSURE SLIDES SOUTH ACROSS THE NORTHERN PLAINS ON
SATURDAY. AHEAD OF THE HIGH...EASERLY/SOUTHEASTERLY WINDS WILL
RETURN SOME BETTER MOISTURE AND DEW PTS RISE TO AROUND 50. RAIN
CHANCES EARLY IN THE MORNING ON SATURDAY...THEN SKIES WILL SEE
SOME PEAKS OF SUN FOR THE AFTERNOON. THE HIGH TEMPS ON SATURDAY
WILL BE INTO THE 60S TO AROUND 70.

SUNDAY A STRONG DISTURBANCE WILL MOVE ACROSS THE CWA. MODELS IN
DECENT AGREEMENT WITH RAIN CHANCES IN THE NW EARLY...WITH THE
ACTIVITY SLIDING SOUTHEAST DURING THE DAY. PRECIP WILL GENERALLY
BE RAIN SHOWERS...WITH AFTERNOON HEATING...ALBEIT LIMITED DUE TO
CLOUDS AND SHOWERS...POSSIBLY CREATING SOME MORE INSTABILITY AND
A BETTER CHANCE FOR THUNDERSTORMS.

MONDAY INTO TUESDAY A WARM UP TO MORE SEASONAL TEMPS IS EXPECTED.
AS THE WARM FRONT LIFTS ACROSS THE AREA...MAY SEE SOME WAA
SHOWERS...HOWEVER MOISTURE IS LIMITED AND LIKELY ONLY TO SEE AN
INCREASE OF CLOUDS.

REST OF THE EXTENDED LOOKS MORE LIKE A TYPICAL SUMMER TIME ACTIVE
PATTERN. A COLD FRONT WILL PUSH ACROSS THE AREA WED NIGHT THEN
STALL TO THE SOUTH. SHOWER CHANCES ASSOCIATED WITH THE BOUNDARY
PASSAGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 650 AM CDT FRI JUN 6 2014

A STRONG COLD FRONT WILL APPROACH AND PASS THROUGH WESTERN AND
NORTH CENTRAL NEBRASKA OVER THE NEXT 12 TO 18 HOURS. THIS FEATURE
WILL SPREAD SHOWERS AND THUNDERSTORMS TO WESTERN AND NORTH CENTRAL
NEBRASKA...BEGINNING AT 18Z TODAY AND PERSISTING THROUGH MID
EVENING. CIGS WILL LOWER TO AROUND 7000 FT AGL TODAY SOUTH OF THE
FRONT...AND ARE EXPECTED TO LOWER TO MVFR LEVELS BEHIND THE FRONT
LATER TONIGHT. SOME CIGS MAY DROP BLO 1000 FT AGL OVERNIGHT
TONIGHT. AT THIS TIME...FORECAST CONFIDENCE IS NOT HIGH ENOUGH TO
INSERT IFR CIGS IN THE 12Z TAF ISSUANCE. WINDS WILL BE FROM THE
SOUTHEAST AT 10 TO 20 KTS TODAY...SHIFTING TO THE NORTHEAST AT
AROUND 10 KTS LATER TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...CLB
LONG TERM...MASEK
AVIATION...CLB
Hazardous weather outlook, Jun 6, 3:49 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 AM CDT FRI JUN 6 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-071000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
449 AM CDT FRI JUN 6 2014 /349 AM MDT FRI JUN 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH WESTERN AND NORTH CENTRAL NEBRASKA
LATER TODAY AND THIS EVENING. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AS THE FRONT ADVANCES ACROSS THE OUTLOOK AREA. SOME STORMS
MAY BE ON THE STRONG TO SEVERE SIDE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN SEVERE THREATS. AT THIS TIME...THE MAIN
SEVERE THREAT IS WEST OF A LINE FROM NAPER TO ERICSON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY...AND TUESDAY
NIGHT THROUGH THURSDAY. AT THIS TIME...IT IS TOO EARLY TO
DETERMINE THE DEGREE OF SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:52 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan43 min
Jun 6, 12:12 PM MDTTornado Warning Tornado observedLBFCherry, Sheridan23 min
Jun 6, 12:17 PM MDTSevere Thunderstorm WarningLBFCherry, Grant40 min
Jun 6, 12:18 PM MDTSevere Thunderstorm WarningLBFCherry42 min
Jun 6, 12:28 PM MDTSevere Thunderstorm WarningLBFGrant28 min
Jun 6, 12:40 PM MDTTornado WarningLBFCherry35 min
Jun 6, 1:01 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker44 min
Jun 6, 1:15 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Jun 6, 1:39 PM MDTSevere Thunderstorm WarningLBFKeith51 min
Jun 6, 1:49 PM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker41 min
Jun 6, 1:55 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha50 min
Jun 6, 2:01 PM MDTFlash Flood WarningLBFCherry6 hr
Jun 6, 2:05 PM MDTSevere Thunderstorm WarningLBFMcPherson40 min
Jun 6, 2:24 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas48 min
Jun 6, 2:31 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln44 min
Jun 6, 2:45 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha45 min
Jun 6, 2:59 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
Jun 6, 3:20 PM MDTFlash Flood WarningLBFCherry6 hr
Jun 6, 3:30 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha45 min
Jun 6, 3:43 PM MDTSevere Thunderstorm WarningLBFBrown, Rock47 min
Jun 6, 4:12 PM MDTSevere Thunderstorm WarningLBFLincoln63 min
Jun 6, 4:25 PM MDTSevere Thunderstorm WarningLBFLincoln65 min
Jun 6, 4:30 PM MDTAreal Flood AdvisoryLBFKeith, Lincoln, Perkins3 hr
Jun 6, 4:52 PM MDTSevere Thunderstorm WarningLBFLincoln38 min

Nearby

River Flood Warnings in Nebraska, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.